Tied of waiting for balance

by Jennifer

I started using Natpro in March for a number of bad symptoms, fluid retention, acne, headaches, sinus problems, depression and anxiety. I used 100ml twice a day, without a break,

By the end of the third month, most of my symptoms had gone or reduced. So I decided to have a break for a week, even though I started back after the week all of my symptoms slowly returned. Its been 2 1/2 months and I am in a worse situation around the same time before I took a break. What is going on and can you help me?

Comments for Tied of waiting for balance

Click here to add your own comments

Aug 23, 2011
Starting Over
by: CamperKat

So sorry to hear about your problems...I, too, have been through hell and back.

The 200mg per day dosage is on the higher side, so when you quit for a week and then started again--your body immediately went right back into an estrogen dominance cycle. I hate to say this, but you basically had to start over again.

I have only been on progesterone for 6 months (age 51) after coming off "super HRT", and I can tell you hormones take a very, very long time to regulate themselves. It can take anywhere from a couple of weeks (for very young women) to a couple of years (for older women with more involved health issues). It took me 3 months to start feeling even the slightest difference from the progesterone cream, and I, too, worried about taking breaks and worries about my progesterone/estrogen receptors getting "down regulated" if I didn't take a break.

Well...it seems to me that taking a break is a good idea--but only AFTER you are completely balanced. Don't tell your body what to do--listen to it tell YOU. Your body did NOT want a break, or if it did, maybe only for a day or two, but not for an entire week...because what happened? Your body totally didn't know what to do when it abruptly stopped getting progesterone, and then when you abruptly started again--it immediately reacted by going into estrogen dominance mode.

Wray has repeatedly said that estrogen dominance is a very tricky and difficult thing to contend with. Everyone--EVERYONE--reacts differently. You had a bad reaction.

But the good news is...this will go away. You just have to use a higher dose for 3-5 days (go over the 200mg if you have to, Wray has suggested even 260mg per day for a few days is fine) and your body will react with its estrogen dominance symptoms right away--and then immediately calm down. It could take up to 2 weeks, but it will work.

Don't give up on progesterone cream, but DO listen to your body. I also suggest that you break up your doses into smaller amounts throughout the day...progesterone exits the body completely by hours 10-12, and it markedly declines by hours 6-8...so use your cream 3x per day, 4 if you can manage it. I found this enabled me to not use a huge daily dose--my body just wanted it more often, and I was able to keep my dose between 120-140mg per day.

Much luck to you.

Aug 23, 2011
Reduce gradually
by: Karenina

Hi Jennifer,

I am not surprised to hear your symptoms returned after stopping for a week. When I reduced my progesterone cream fter 3 months on 200mg I had to do this very slowly over the following 3-4 months until I reached a point whereby I am now using 80 - 100mg of p. cream a day,which is 40-50mg twice a day. Sometimes when I have a stressful day I increase the amount of the p. cream.I could never give it a break and still can't now otherwise my symptoms would return.

When reducing the amount of progesterone cream after using a high amount for three months I could tell when I could not reduce it further because the symptoms would return. You will find that comfortable level yourself. Your body is very good at letting you know when it is getting too low. If you can try and start using the amount of p.cream you used for the first three months again; give it another few weeks before reducing the amount slowly till you find the right amount for you. There is no right or wrong amount to use once you start reducing it. Listen to your symptoms and adjust accordingly. I hope this helps you. Take care. Karenina

Aug 23, 2011
by: KJ from Australia

I have been using progesterone for 2 years non stop & foolishly decided to have a break. After 5 days all my estrogen symptoms returned with a vengeance! I will not be having another break that's for sure! Progesterone made me feel human again.

Aug 26, 2011
Not sure why you took the break
by: Wray

Hi Jennifer I'm delighted the progesterone helped you, but I'm not sure why you took the break. Do you still have a cycle? In which case we have more info on our page How to use progesterone cream. Or are you in Peri-menopause or Menopause? If in the latter two, I don't advise a break, as symptoms can come back. If you were wanting to reduce the amount you were using, it's always best to do this very slowly to prevent this occurring. We do have more info on our Oestrogen Dominance page. I suggest you use considerably more to kick start the progesterone. Maybe 300-400mg/day for a week, I can't say if this will be long enough, or enough progesterone, but it's worth persevering, as it had been helping you. It's very safe, so no harm is done by using a higher amount. You might be encouraged to read these comments from users of high amounts, see here, here, here and here. As you live in Australia, please have a vitamin D test done. It's low in people living there, due to the governments policy of covering up when in the sun. A lack of vitamin D reduces the benefits of progesterone. For more info on testing etc please see the Vitamin D Council, GrassrootsHealth and Birmingham Hospital websites. The minimum daily dose should be 5000iu's per day, and the blood level 70-100ng/ml, and not the 30ng/ml labs and doctors use as the cut off point. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...